Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Tingling sensation in foot and hand, diagnosed with vitamin B12 deficiency. Had MRI hyper intense foci in periventrical. Is it serious?

I have been having tingling sensation in my hands and feet (mainly left hand) for the past 2 months. I was diagnosed with vitamin b12 deficiency and have been taking supplements . The tingling is much better since then but has not completely resolved (its been 2 months), so my PCP asked me to get an MRI done. This is what the report says. There are scattered T2/FLAIR hyperintense foci in the periventrical and subcortical white matter of both cerebral hemispheres which are non specific possibly related to chronic microvascular ischemia . Is this serious? I have a neurologist appointment after a week and I will really appreciate a response.
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

The MRI finding suggest of old brain infarct.

In the long run it may lead cortical atrophy and dementia.

If the infarct is large then there may be focal neurological defect.

Old infarct can not be resolved.

You need to prevent formation of new infarct in the future.
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor